I have had stomach issues for the past three years, and I am attaching my reports. What could be the reason for recurrent stomach issues? Kindly help.
I am currently taking the following medications.
1. Hydrochlorothiazide 12.5 mg in the morning.
2. Lisinopril 20 mg at night.
3. Omeprazole 40 mg daily.
4. Famotidine 40 mg twice daily.
5. Timolol eye drops.
6. Flonase allergy spray.
7. Metamucil daily.
8. Vitamin C daily.
9. Pepto Bismol- as per need.
Welcome to icliniq.com.
I read your query and understand your concern.
I have reviewed your case history and attached laboratory investigations in detail (attachments removed to protect the patient's identity).
Two years back, you had upper gastrointestinal tract endoscopy and ileocolonoscopy with all relevant biopsies. In addition, they performed a stomach polypectomy and one rectal polypectomy. Histopathology or biopsy of all these samples was reviewed, and nothing was alarming. But yes, there were some issues like gastroduodenitis (Helicobacter pylori-negative). Considering your recent blood reports, my opinions in your case are the following.
1. Regarding stomach - You had non-Helicobacter pylori gastroduodenitis, which can be due to multiple reasons like using certain medications (painkillers and supplements intake), frequently eating junk foods, stress and anxiety causing increased acidity and stress ulcerations in the stomach. The commonest cause is Helicobacter pylori infection, which they have already excluded in your case. Regarding the management of your stomach issues, you are on appropriate medicine. That is the reason why you have been feeling better on these medicines.
You can also take Syrup Gaviscon (antacid) 10 ml after every meal and as per need after consulting your specialist doctor and with their consent. It can be considered as add-on therapy if you like to add it. Otherwise, your medications are appropriate as per your diagnosis.
2. Regarding gut - You had a history of altered bowel habits, predominantly constipation, and small hard pebbles like stools. Your colonoscopy and biopsy findings were unremarkable. The possible reason is that your gut is relatively slow to move, which is relatively normal, especially after knowing your colonoscopy findings and relevant blood results, including TSH (thyroid stimulating hormone). Stress or anxiety can worsen this condition, and you may have some elements of irritable bowel syndrome with constipation (IBS-C). You can continue taking Metamucil (fiber supplement) along with plenty of water intake. If you can pass stools without effort, then that is great.
You must keep an eye on these alarming symptoms, and if observed, you must visit your doctor as early as possible.
1. Blood in stools.
2. Blacked-coloured stools.
3. Unintentional weight loss.
4. Sudden change in appetite.
5. Persistent nausea or vomiting.
6. Persistent diarrhea or sudden worsening of your constipation.
I hope I was helpful to you.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
Hello doctor, Will fasting help with irritable bowel syndrome ... Fasting is not better for IBS (irritable bowe... Read fullIs it possible to develop irritable bowel syndrome after eating outside?
Well, it seems to be post-infectious IBS (Irritable bowel syndrome) ... Read full
Ask your health query to a doctor online?Ask a Medical Gastroenterologist Now